Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 35, NWS Pocatello, ID

October 25, 2014

NWS Pocatello, ID issued this wind advisory at Oct 25, 2014, 6:09 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2014, 6:09 PM MDT (00:09 UTC)
Expired
Oct 26, 2014, 2:00 AM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WWUS75 KPIH 260009
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
609 PM MDT SAT OCT 25 2014

IDZ020-021-260815-
/O.CAN.KPIH.WI.Y.0033.000000T0000Z-141026T0200Z/
/O.NEW.KPIH.WI.Y.0035.141026T0009Z-141026T0800Z/
/O.CON.KPIH.WI.Y.0034.141026T1800Z-141027T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...POCATELLO...BLACKFOOT
609 PM MDT SAT OCT 25 2014

...WIND ADVISORY IN EFFECT UNTIL 2 AM MDT SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS EXTENDED THE WIND
ADVISORY FOR THIS EVENING UNTIL 2 AM MDT SUNDAY MORNING. A WIND ADVISORY
REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY.

* TIMING...WIND SPEEDS WILL INCREASE AFTER 9 PM MDT THIS EVENING
  AS A FRONT WASHES THROUGH THE REGION...GRADUALLY DECREASING
  AFTER 2 AM MDT. STRONG WINDS WILL RESURFACE SUNDAY AFTERNOON AND
  CONTINUE THROUGH SUNDAY EVENING.

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* LOCATIONS INCLUDE...INL...CRATERS OF THE MOON...MUD LAKE...IDAHO
  FALLS...POCATELLO AND BLACKFOOT.

* IMPACTS...STRONG GUSTY WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST
  MAY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-260800-
/O.NEW.KPIH.WI.Y.0035.141026T0300Z-141026T0800Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
609 PM MDT SAT OCT 25 2014

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 AM MDT
SUNDAY. 

* TIMING...WIND SPEEDS WILL INCREASE TO ADVISORY LEVELS BY AROUND
  9 PM MDT THIS EVENING AS A FRONT WASHES THROUGH THE
  REGION...GRADUALLY DECREASING AFTER 2 AM MDT.

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* LOCATIONS INCLUDE...BURLEY AND MINIDOKA.

* IMPACTS...STRONG GUSTY WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST
  MAY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
997 
WWUS75 KPIH 260743
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
143 AM MDT SUN OCT 26 2014

IDZ020-021-261200-
/O.EXP.KPIH.WI.Y.0035.000000T0000Z-141026T0800Z/
/O.CON.KPIH.WI.Y.0034.141026T1800Z-141027T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
143 AM MDT SUN OCT 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 2 AM MDT EARLY THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

* TIMING...GUSTY WINDS OF 20 TO 25 MPH WILL CONTINUE THROUGH THE
  REMAINDER OF THE NIGHT THEN INCREASE ABOVE 30 MPH AGAIN SUNDAY
  AFTERNOON.

* WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH SUNDAY
  AFTERNOON AND EVENING.

* LOCATIONS INCLUDE...INL...CRATERS OF THE MOON...MUD LAKE... 
  IDAHO FALLS...POCATELLO AND BLACKFOOT. 

* IMPACTS...STRONG GUSTY WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF 
  BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-260845-
/O.EXP.KPIH.WI.Y.0035.000000T0000Z-141026T0800Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
143 AM MDT SUN OCT 26 2014

...WIND ADVISORY WILL EXPIRE AT 2 AM MDT EARLY THIS MORNING...

WIDESPREAD STRONG WINDS HAVE SUBSIDED EARLY THIS MORNING.
THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WIND GUSTS
AROUND 30 MPH WILL REMAIN POSSIBLE TONIGHT THROUGH SUNDAY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 25, 1:45 PM MDT, 4 hours 24 minutes earlier.

Area forecast discussion, Oct 25, 1:45 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MDT SAT OCT 25 2014

.SHORT TERM...TONIGHT THROUGH TUESDAY.

AWAITING THE ARRIVAL OF THE NEXT STORM SYSTEM WHICH IS MOVING
ONSHORE THIS AFTERNOON. WINDS ARE PICKING UP AHEAD OF THIS SYSTEM
AND ARE HIGHER THAN MODELS SUGGESTED. WINDS ARE REACHING ADVISORY
LEVELS IN THE POCATELLO AREA AND WILL ISSUE A WIND ADVISORY FOR
THE POCATELLO AREA UNTIL 8PM TONIGHT. MODELS ARE INDICATING
MARGINAL WIND ADVISORY LEVEL WINDS FOR SUNDAY AFTERNOON ACROSS
PORTIONS OF THE SNAKE PLAIN. GIVEN THAT WINDS ARE STRONGER TODAY
THAN MODELS SUGGESTED...BELIEVE WIND ADVISORY SPEEDS LIKELY FOR
SUNDAY AFTERNOON ACROSS FROM THE RAFT RIVER AREA TO POCATELLO TO
ARCO/IDAHO FALLS. ALSO BELIEVE THERE WILL BE SOME CLEARING IN THE
SKIES ACROSS THE SNAKE PLAIN DURING THE AFTERNOON BECAUSE OF THE
STRONG WINDS. SOME AREAS OF BLOWING DUST IS POSSIBLE AS WELL. MUCH
COLDER AIR WILL ACCOMPANY THIS SYSTEM. SUNDAY HIGH TEMPS WILL BE
20 TO 25 DEGREES COLDER THAN TODAY. STILL EXPECT RAIN/SNOW SHOWERS
ACROSS THE MOUNTAINS AND HIGHLANDS BEGINNING TONIGHT AND
PERSISTING THROUGH SUNDAY EVENING. SNOW LEVELS WILL BE AROUND 5500
FEET IN THE CENTRAL MOUNTAINS TO AROUND 6500 FEET IN THE EASTERN
HIGHLANDS. WARM SOIL TEMPS WILL PROBABLY LIMIT SNOWFALL AMOUNTS.
THEREFORE NOT EXPECTING MUCH SNOW ACCUMULATION IN THE
EASTERN/SOUTHERN HIGHLANDS ON SUNDAY. HOWEVER STILL EXPECT 2 TO 6
INCHES FROM GALENA SUMMIT TO THE STANLEY AREA. DRIER WEATHER WILL
RETURN FOR MONDAY AND TUESDAY.

VALLE

.LONG TERM...TUE NIGHT THROUGH NEXT SAT NIGHT.

TROUGH PASSAGE EXPECTED DURING THE EARLY PART OF THIS TIME HAS
SHIFTED TO FARTHER NORTH IN ITS PATTERN...LEAVING POPS 10 TO 15
PERCENT LOWER THAN EXPECTED YESTERDAY AND BOTH THE GFS AND ECMWF
DEVELOP STRONG RIDGING DURING THE MIDDLE PART OF THIS FORECAST
FROM WED THROUGH FRI. THE ECMWF IS QUICKER TO BREAK DOWN THIS
RIDGE ON SAT/SAT NIGHT. HAVE COMPROMISED BETWEEN THE TWO SOLUTION
IN THIS DIVERGENT PART...AND HAD TO LEAVE SOME POPS IN DURING THE
RIDGE SITUATION TO STAY IN COORDINATION WITH SURROUNDING OFFICES.
WITH THE TROUGH PASSING FARTHER TO THE NORTH...THE WIND IS ALSO
NOT FORECAST TO BE AS STRONG AS PREVIOUS THINKING EITHER...AND
TEMPERATURES STAY WARMER AND THUS WARM MORE DURING THE RIDGE TIME
PERIOD...MORE THAN 10 DEG F ABOVE NORMAL HIGHS FOR THIS TIME OF
YEAR. MESSICK

&&

.AVIATION...MID-LEVEL CIGS TO DEVELOP DURING THE EVENING TONIGHT
WITH VERY LITTLE RAIN EXPECTED. CIGS SHOULD LOWER TO BELOW 6000 FT
BY AIRDROME OPENING ON SUN MORNING. KSUN IS THE MOST AT RISK FOR
MARGINAL VFR...BUT STATISTICS SAY NO...SO HAVE LEFT IT JUST ABOVE
MARGINAL VFR FOR CIGS. SHOULD STAY AS ALL -RA EVENT...SO NO IMPACT
TO VSBY. WIND WILL SUBSIDE AND SHIFT DURING THE LATE AFTERNOON/EARLY
EVENING...THEN ANOTHER SHIFT DURING SUN MORNING. WIND SHOULD STAY
ELEVATED IN THE THREE VALLEY AIRPORTS...BUT KSUN HAS THE TRICKIEST
AND LOWEST CONFIDENCE FORECAST FOR WIND IN THAT IT IS USUAL THAT THE
FRONT WILL PASS OVERHEAD AND LEAVE WIND LIGHT AND VARIABLE...BUT
WITH THE LATE NIGHT CLOUDS AND STRONG WINDS...THE INVERSION MAY NOT
SET UP AND ALLOW THE ATMOSPHERE TO DE-COUPLE. MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING IDZ021.

WIND ADVISORY FROM NOON TO 8 PM MDT SUNDAY IDZ020-021.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 7:54 PM MDTSpecial Weather StatementPIHButte, Lincoln, Minidoka81 min
Oct 25, 9:37 PM MDTSpecial Weather StatementPIHBingham, Butte, Cassia, Jefferson, Minidoka, Oneida and 1 more83 min
Oct 25, 10:39 PM MDTSpecial Weather StatementPIHFremont66 min
Oct 25, 11:15 PM MDTSpecial Weather StatementPIHBannock, Bonneville, Teton60 min
Oct 26, 1:25 AM MDTSpecial Weather StatementPIHBear Lake50 min

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.